Alert archive / Tennessee / Freeze Warnings in 2016

Freeze Warning 2, NWS Memphis, TN

April 8, 201612 counties in Tennessee

NWS Memphis, TN issued this freeze warning at Apr 8, 2016, 3:02 AM CDT for 12 counties in Tennessee. It took effect at Apr 9, 2016, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 3:02 AM CDT (08:02 UTC)
In effect from
Apr 9, 2016, 3:00 AM CDT
Expired
Apr 9, 2016, 7:34 AM CDT
In force
5 hr
Issued by
NWS Memphis, TN

Counties Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 132 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3130 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS74 KMEG 080802
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
302 AM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT EARLY SATURDAY MORNING FOR PORTIONS
OF WEST TENNESSEE...

.ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDDLE AND UPPER MISSISSIPPI
RIVER VALLEY BY EARLY SATURDAY MORNING. THE SOUTHERN PORTION OF
THIS ARCTIC AIRMASS WILL EXTEND INTO THE MIDSOUTH. AREAS OF WEST
TENNESSEE...PARTICULARLY VALLEYS NEAR THE TENNESSEE RIVER...WILL
SEE THE GREATEST POTENTIAL FOR CALM WINDS AND FREEZING TEMPERATURES.
OTHER PORTIONS OF THE MIDSOUTH...INCLUDING NORTHEAST ARKANSAS...
THE MISSOURI BOOTHEEL...MEMPHIS SUBURBS AND NORTH MISSISSIPPI...
WILL LIKELY SEE TEMPERATURES FALLING INTO THE MID AND UPPER 30S...
ACCOMPANIED BY NORTH WINDS OF 5 TO 10 MPH.

TNZ002>004-020>022-052>055-091-092-082100-
/O.NEW.KMEG.FZ.W.0002.160409T0800Z-160409T1300Z/
OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH
302 AM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE...30 TO 32 DEGREES.

* TIMING...EARLY MORNING SATURDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PWB
3 follow-up statements
233 
WWUS74 KMEG 081829
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
129 PM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT EARLY TOMORROW MORNING FOR PORTIONS
OF WEST TENNESSEE...

.ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDDLE AND UPPER
MISSISSIPPI RIVER VALLEY TONIGHT...WITH THE SOUTHERN PORTION OF
THIS ARCTIC AIRMASS EXTENDING INTO THE MIDSOUTH BY EARLY TOMORROW
MORNING. AREAS OF WEST TENNESSEE...PARTICULARLY VALLEYS NEAR THE
TENNESSEE RIVER WILL SEE THE GREATEST POTENTIAL FOR LIGHTER WINDS
AND A PERIOD OF FREEZING TEMPERATURES.

TNZ002>004-020>022-052>055-091-092-090500-
/O.CON.KMEG.FZ.W.0002.160409T0800Z-160409T1300Z/
OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH
129 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE...30 TO 32 DEGREES.

* TIMING...EARLY MORNING TOMORROW.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

JAB
084 
WWUS74 KMEG 090454
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 PM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT EARLY SATURDAY MORNING FOR PORTIONS
OF WEST TENNESSEE...

.ARCTIC HIGH PRESSURE WILL SETTLE INTO THE MIDDLE AND UPPER
MISSISSIPPI RIVER VALLEY OVERNIGHT...WITH THE SOUTHERN PORTION OF
THIS ARCTIC AIRMASS EXTENDING INTO THE MIDSOUTH BY EARLY SATURDAY
MORNING. AREAS OF WEST TENNESSEE...PARTICULARLY VALLEYS NEAR THE
TENNESSEE RIVER WILL SEE THE GREATEST POTENTIAL FOR LIGHTER WINDS
AND A PERIOD OF FREEZING TEMPERATURES.

TNZ002>004-020>022-052>055-091-092-091300-
/O.CON.KMEG.FZ.W.0002.160409T0800Z-160409T1300Z/
OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH
1154 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE...30 TO 32 DEGREES.

* TIMING...EARLY MORNING SATURDAY.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
529 
WWUS74 KMEG 091234
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
734 AM CDT SAT APR 9 2016

TNZ002>004-020>022-052>055-091-092-091345-
/O.CAN.KMEG.FZ.W.0002.000000T0000Z-160409T1300Z/
OBION-WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-MADISON-CHESTER-
HENDERSON-DECATUR-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...JACKSON...HENDERSON...
LEXINGTON...PARSONS...DECATURVILLE...SELMER...SAVANNAH
734 AM CDT SAT APR 9 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES IN SOME LOCATION IN WEST TENNESSEE FELL BELOW
FREEZING THIS MORNING...HOWEVER...THE TEMPERATURES ACROSS THE
REGION HAVE RETURNED TO ABOVE FREEZING AND WILL CONTINUE TO RISE
THIS MORNING INTO THE 40S AND 50S. THUS THE FREEZE WARNING HAS
BEEN CANCELLED.

$$

TLSJR

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Apr 8, 12:04 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 8, 12:04 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 AM CDT FRI APR 8 2016

.UPDATE...

UPDATED FOR THE 06Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 932 PM CDT THU APR 7 2016/

DISCUSSION...

A SHORTWAVE PUSHING THROUGH THE WESTERN OH VALLEY KICKED OFF A
ROUND OF SHOWERS ACROSS NW TN THIS EVENING. THESE SHOWERS WILL
PULL EAST OF THE REGION BY MIDNIGHT. AN OUTFLOW BOUNDARY
ASSOCIATED WITH THESE SHOWERS HAS PUSHED ALL THE WAY SOUTH
THROUGH MEMPHIS WITH GUSTY NORTH WINDS. TEMPS WILL DROP INTO THE
40S OVERNIGHT AS SKIES CLEAR AND WINDS DIMINISH SOME.

SJM

PREV DISCUSSION... /ISSUED 324 PM CDT THU APR 7 2016/

A WEAK COLD FRONT JUST NORTH OF THE FORECAST AREA WILL MOVE
SOUTHWARD THROUGH THE ENTIRE AREA THIS EVENING. A SHORTWAVE OVER
MISSOURI WILL CLIP THE NORTHEAST PART OF THE FORECAST AREA THIS
EVENING AND PROVIDE SMALL CHANCE OF SHOWERS AND POSSIBLE
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. EXPECT A
COOLER AIRMASS IN PLACE LATE TONIGHT INTO FRIDAY. ANOTHER
REINFORCING COLD FRONT WILL MOVE THROUGH FRIDAY NIGHT AND BRING
EVEN A COOLER AIRMASS INTO THE MIDSOUTH FRIDAY NIGHT AND SATURDAY.
PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT NORTHEAST OF
MEMPHIS.

A RETURN FLOW WILL DEVELOP SATURDAY NIGHT AND SUNDAY BRINGING IN
WARMER AIR AND MOISTURE. A SHORTWAVE WILL PROVIDE A SMALL CHANCE
OF SHOWERS TO THE NORTH SUNDAY. A PASSING COLD FRONT WILL INCREASE
THE CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND MONDAY NIGHT. A
SEPARATE UPPER LOW WILL PROVIDE A CHANCE OF SHOWERS WEDNESDAY
NIGHT INTO THURSDAY.

SWC

&&

.AVIATION...
06Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR THE ENTIRE FORECAST PERIOD. WINDS
WILL BE MAINLY FROM THE NORTHWEST AT AROUND 10 KNOTS OVERNIGHT
WITH SOME STRONGER WINDS IN THE KTUP AREA. WINDS WILL BE NORTHWEST
AT 10 TO 20 KNOTS WITH HIGHER GUSTS FROM LATE FRIDAY MORNING
THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING TO AROUND 5 KNOTS
IN THE EVENING.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 7, 3:34 PM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CDT THU APR 7 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
334 PM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST IS POSSIBLE OVER A PORTION OF WEST TENNESSEE LATE
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SWC

Nearby

Freeze Warnings in Tennessee, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.